Real linear maps preserving some complex subspaces. (English) Zbl 1316.15035

Given an invertible real linear map \(A:({V_1},{J_1}) \to ({V_2},{J_2})\), where \({V_1}\) and \({V_2}\) are vector spaces and \({J_1}\) and \({J_2}\) are complex structure operators, the main result of this paper shows that “for a fixed integer \(l\), if \(A:({V_1},{J_1}) \to ({V_2},{J_2})\) has rank greater than 2\(l\) and each of the \({J_1}\)-invariant subspaces with (real) dimension 2\(l\) in some (possibly finite) configuration is mapped into a \({J_2}\)-invariant subspace with dimension 2\(l\), then \(A\) is complex linear \((A \circ {J_1} = {J_2} \circ A)\) or antilinear \((A \circ {J_1} = - {J_2} \circ A)\)”.


15A86 Linear preserver problems
15A04 Linear transformations, semilinear transformations
15A24 Matrix equations and identities
14N20 Configurations and arrangements of linear subspaces
53A60 Differential geometry of webs
Full Text: DOI Link


[1] Arnold, V.I.: Complexification of a tetrahedron and pseudoprojective transformations (translated) Funct. Anal. Appl. 35(4), 241-246 (2001) · Zbl 0999.51001
[2] Arnold, V.I.: Arnold’s Problems. Springer, Berlin (2004)
[3] Chern, S.S., Griffiths, P.: Abel’s theorem and webs. Jahresber. Deutsch. Math. Verein. 80(1-2), 13-110 (1978) · Zbl 0386.14002
[4] Coffman, A.: Notes on Abstract Linear Algebra. (Unpublished notes). http://www.ipfw.edu/math/
[5] Coffman, A.: Weighted projective spaces and a generalization of Eves’ Theorem. J. Math. Imaging Vis. 48(3), 432-450 (2014) · Zbl 1296.51034
[6] Freed, D.: On Wigner’s theorem, Proceedings of the Freedman Fest. In: Kirby, R., (ed.) Geometry and Topology Monographs, vol. 18, pp. 83-89 (2012) · Zbl 1259.81033
[7] Gompf, R.: Toward a topological characterization of symplectic manifolds. J. Symplectic Geom. 2(2), 177-206 (2004) · Zbl 1084.53072
[8] Jeffers, J.: Lost theorems of geometry. Am. Math. Mon. 107(9), 800-812 (2000) · Zbl 0984.51005
[9] McKay, B.: The Blaschke conjecture and great circle fibrations of spheres. Am. J. Math. 126(5), 1155-1191 (2004) · Zbl 1074.53004
[10] Samuel, P.: Projective Geometry, UTM. Springer, New York (1988)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.